MAUDE Adverse Event Report: CONMED CORPORATION 3 1/2" ACCES. BLADE 40/CS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION 3 1/2" ACCES. BLADE 40/CS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 138113
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received in unopened, original packaging.The device catalog and lot numbers were verified.Visual inspection of the device packaging found a breach in the poly side of the packaging near the proximal end of the device.This breach was near the end of the electrode and the breach was likely caused from the inside out by the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of two complaints, regarding two devices, for this device family and failure mode.During this same time frame 16,000 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: contraindications- these devices should never be used when: there is visible evidence of damage to the exterior of the device such as cracked or damaged plastic or connector damage.-hese devices fail the inspection described herein.Safety tips: inspect and test each device before use.Inspection: these devices should be inspected before each use.Visually examine the devices for obvious physical damage including: cracked, broken or otherwise distorted plastic parts; broken or significantly bent connector contacts; damage including cuts, punctures, nicks, abrasions, unusual lumps, significant discoloration.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(6) reported a "tear" on the sterile pouch of device.This would be an obvious defect to the user and was therefore not deemed a reported device failure.However, the complaint device was returned to conmed for evaluation and a hole was found in the packaging that was likely caused by the device.No patient involvement as this defect was found during incoming inspection.This incident will be reported as a device malfunction with potential for injury with reoccurrence.

Brand Name
3 1/2" ACCES. BLADE 40/CS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key7566919
Report Number1320894-2018-00116
Device Sequence Number2354828
Product Code GEI
UDI-Device Identifier30653405003476
UDI-Public(01)30653405003476(17)220507(10)201705081
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943542
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/07/2022
Device Model Number138113
Device Catalogue Number138113
Device Lot Number201705081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1